Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2014, 5:05 PM CDT for Beaver County, Oklahoma. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 22, 2014, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 125 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:37 PM CDT | HAIL 1 | 8 Nw Slapout, OK | |
| Jun 22, 5:37 PM CDT | TORNADO | 10 Wnw Slapout, OK | BRIEF 15 TO 20 SECOND TORNADO IN OPEN FIELD. NO DAMAGE OBSERVED. |
| Jun 22, 5:42 PM CDT | TORNADO | 9 W Slapout, OK | MINOR DAMAGE TO AN OLD BARN AS WELL AS MINOR ROOF DAMAGE TO A MANUFACTURED HOME. A FEW OUTBUILDINGS WERE DAMAGED. TORNADO DRIFTED SOUTH ACROSS US HIGHWAY 412. TORNADO WAS RATED EF-0...AND LASTED 8 MINUTES. |
| Jun 22, 6:03 PM CDT | TORNADO | 14 W Slapout, OK | AT LEAST TWO DOZEN POWER POLES SNAPPED WITH DAMAGE TO A BARN WITH THE EAST WALL AND ROOF MISSING. A CENTER PIVOT IRRIGATION SYSTEM WAS DAMAGED. ADDITIONAL ROOF AND WALL DAMAGE TO A BARN AND HOUSE. TORNADO WAS RATED EF-1...AND LASTED 10 MINUTES. |
| Jun 22, 6:10 PM CDT | TSTM WND GST 66 | 8 W Slapout, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
326 WUUS54 KAMA 222205 SVRAMA OKC007-222300- /O.NEW.KAMA.SV.W.0077.140622T2205Z-140622T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 505 PM CDT SUN JUN 22 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 600 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF KNOWLES...OR 17 MILES EAST OF BEAVER...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BEAVER... SLAPOUT... KNOWLES... GATE... ELMWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3654 10056 3688 10054 3689 10000 3654 10000 TIME...MOT...LOC 2205Z 014DEG 11KT 3675 10023 $$ JACKSON
2 follow-up statements
813 WWUS54 KAMA 222217 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 517 PM CDT SUN JUN 22 2014 OKC007-222300- /O.CON.KAMA.SV.W.0077.000000T0000Z-140622T2300Z/ BEAVER OK- 517 PM CDT SUN JUN 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BEAVER COUNTY UNTIL 600 PM CDT... AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF KNOWLES...OR 14 MILES EAST OF BEAVER... MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... BEAVER... SLAPOUT... KNOWLES... GATE... ELMWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3654 10056 3688 10054 3689 10000 3654 10000 TIME...MOT...LOC 2218Z 026DEG 10KT 3673 10029 $$ JACKSON
341 WWUS54 KAMA 222230 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT SUN JUN 22 2014 OKC007-222300- /O.CON.KAMA.SV.W.0077.000000T0000Z-140622T2300Z/ BEAVER OK- 530 PM CDT SUN JUN 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BEAVER COUNTY UNTIL 600 PM CDT... AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF SLAPOUT...OR 14 MILES SOUTHEAST OF BEAVER...MOVING SOUTH AT 15 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... BEAVER... SLAPOUT... ELMWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3654 10056 3683 10054 3683 10000 3654 10000 TIME...MOT...LOC 2230Z 012DEG 13KT 3670 10031 $$ JACKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:36 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 22, 4:36 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT SUN JUN 22 2014 ...HEAVY RAIN/SEVERE WEATHER POSSIBLE THIS AFTERNOON AND TONIGHT... .DISCUSSION... THE MAIN FOCUS OF THIS FORECAST WILL BE ON CONVECTION THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE DEVELOPING AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED ALREADY FOR A MAJORITY OF THE PANHANDLES EXCLUDING FAR SOUTH AND SW AREAS. MLCAPE VALUES OF 3000 J/KG AND EFFECTIVE SHEAR OF 40 KTS DUE TO A WEAK BUT NICELY VEERING WIND PROFILE WILL CONTINUE TO SUPPORT ORGANIZED CONVECTION. INITIAL CELLS THIS AFTERNOON WILL HAVE THE POTENTIAL TO BE SUPERCELLULAR WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LATER THIS EVENING...EXPECT CLUSTERS OF THUNDERSTORMS IN ERN CO AND SWRN KS TO BEGIN TO INTERACT AND GROW UPSCALE TO A FORWARD PROPAGATING, STRONG WIND PRODUCING MCS AIDED BY EXPECTED COLD POOL DEVELOPMENT. 850-300 MEAN WINDS AND CORFIDI VECTORS SUGGEST RAPID FORWARD SPEED INTO THE EASTERN PANHANDLES. LIFTING ON THE LEADING EDGE SHOULD BE MORE THAN SUFFICIENT IN OUR AREA TO KEEP THE SYSTEM PROPAGATING SE. ON THE WRN EDGE OF THE EXPECTED MCS... OUTFLOW INTERACTION WITH A DEVELOPING LOW LVL JET COULD RESULT IN ADDITIONAL THUNDERSTORM ACTIVITY FURTHER WEST TOWARD AMARILLO LATE THIS EVENING/VERY EARLY MON MORNING. OVERALL BEST CHANCES FOR STORMS AND SVR WX WILL BE IN THE ERN HALF OF THE PANHANDLES. FORECAST SOUNDINGS INDICATE HEAVY RAIN AS A CERTAINTY WITH STORMS BUT HAVE REFRAINED FROM ISSUING A FLASH FLOOD WATCH DUE TO EXPECTED RAPID FORWARD MOTION OF THE MAIN MCS. STORM CHANCES CONTINUE INTO AT LEAST THE MIDDLE PART OF THE WEEK... BUT A LOT WILL DEPEND ON HOW FAR SOUTH THE COLD FRONT SURGES TONIGHT AND WHAT KIND OF ADDITIONAL DEVELOPMENT WE GET ALONG IT LATE TONIGHT AND/OR TOMORROW. THINK THERE WILL BE SOME NWD MIXING OF THE FRONT TOMORROW AND ANOTHER ROUND OF STORMS WILL DEFINITELY BE POSSIBLE ALONG THIS BOUNDARY MON EVENING SO WENT AHEAD AND INCREASED POPS IN THE SW TX PANHANDLE FOR MON NIGHT. UNCERTAINTY CONTINUES TO BE HIGH LATER IN THE PERIOD AS MED RANGE MODELS VARY WILDLY ON THE OVERALL UPR PATTERN. TEMPERATURES WILL GENERALLY REMAIN WITHIN 5-10 DEGREES OF NORMAL. SIMPSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 83 64 83 64 / 40 20 40 20 30 BEAVER OK 66 87 65 87 65 / 90 20 30 20 40 BOISE CITY OK 62 82 61 85 62 / 50 20 40 20 30 BORGER TX 67 86 67 86 66 / 60 20 40 20 30 BOYS RANCH TX 65 86 65 88 66 / 30 20 40 20 30 CANYON TX 63 84 64 84 64 / 40 30 40 20 20 CLARENDON TX 66 85 66 84 66 / 50 30 40 20 30 DALHART TX 61 83 61 85 63 / 40 20 40 20 30 GUYMON OK 65 85 65 86 64 / 70 20 30 20 40 HEREFORD TX 63 84 63 84 63 / 30 30 40 20 20 LIPSCOMB TX 66 85 65 86 66 / 80 20 30 20 40 PAMPA TX 64 83 64 83 65 / 70 20 40 20 30 SHAMROCK TX 66 86 66 85 66 / 70 30 30 20 30 WELLINGTON TX 68 88 68 86 68 / 60 30 30 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/09
Hazardous weather outlook, Jun 22, 4:02 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT SUN JUN 22 2014 OKZ001>003-TXZ001>020-231200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 402 PM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE NORTHERN PANHANDLES THIS AFTERNOON. A FEW STORMS THAT DEVELOP WILL BE STRONG TO SEVERE...WITH LARGE HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS TO 70 MPH THE PRIMARY HAZARDS. TONIGHT...SEVERE THUNDERSTORMS COULD AFFECT MUCH OF THE REST OF THE PANHANDLES WITH THE POTENTIAL FOR HAIL TO THE SIZE OF QUARTERS...DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...AND VERY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY THROUGH WEDNESDAY. A FEW STORMS THAT DEVELOP DURING THIS TIME PERIOD WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL COULD ALSO LEAD TO THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION AT TIMES THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jun 22, 3:17 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN JUN 22 2014
OKZ003-222100-
BEAVER OK-
317 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAVER COUNTY UNTIL
400 PM CDT...
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF KNOWLES...OR 17 MILES
NORTHEAST OF BEAVER...MOVING EAST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KNOWLES... GATE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 9999 3684 10000 3684 10041 3701 10042
3701 10000
TIME...MOT...LOC 2018Z 251DEG 15KT 3697 10027
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:17 PM CDT | Special Weather Statement | AMA | Beaver | 43 min |
| Jun 22, 3:30 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 60 min |
| Jun 22, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 60 min |
| Jun 22, 4:32 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Jun 22, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 62 min |
| Jun 22, 5:48 PM CDT | Flash Flood Warning | AMA | Beaver | 3 hr |
| Jun 22, 5:58 PM CDT | Tornado Warning | AMA | Beaver | 17 min |
| Jun 22, 6:11 PM CDT | Tornado Warning | AMA | Beaver | 49 min |
| Jun 22, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.